Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 730, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Sep 9, 2003, 8:02 PM CDT for Rankin County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2003, 8:02 PM CDT (01:02 UTC)
- Expired
- Sep 9, 2003, 8:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Rankin County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.0 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 840 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1368 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 100102 SVRJAN MSC121-100145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 801 PM CDT TUE SEP 9 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANKIN COUNTY IN CENTRAL MISSISSIPPI * UNTIL 845 PM CDT * AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF FLORENCE...OR ABOUT 10 MILES NORTHEAST OF CRYSTAL SPRINGS...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR FLORENCE AT 825 PM CDT BE NEAR STAR AT 835 PM CDT BE NEAR BRANDON AT 845 PM CDT HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3220 9021 3207 9021 3209 8984 3233 8995 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 3:30 PM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, Sep 9, 3:30 PM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT TUE SEP 09 2003
LOCAL RADARS INDICATE ISOLATED THUNDERSTORMS FIRING ALONG A MOISTURE
AXIS THIS AFTERNOON FROM SOUTHEAST ARKANSAS INTO SOUTHEAST
MISSISSIPPI. A WEAK SHORTWAVE OVER NORTHEAST LOUISIANA WAS ENHANCING
THE THUNDERSTORM DEVELOPMENT. THIS FEATURE IS EXPECTED TO DISSIPATE
AS IT SHIFTS EAST TONIGHT AND MOST CONVECTION WILL END SHORTLY AFTER
SUNSET. WL KEEP MENTION OF ISOLATED EVENING THUNDERSTORMS SOUTH OF
INTERSTATE 20 WITH SCATTERED THUNDERSTORMS SOUTH AROUND
HATTIESBURG-LAUREL AREA.
ELSE...WEAK HIGH PRESSURE WILL CONTINUE OVER THE EASTERN U.S.
RESULTING IN A DRY EAST TO SOUTHEAST FLOW THAT WILL CONTINUE TO
LIMIT POPS ACROSS THE EASTERN HALF OF OUR CWA THROUGH THURSDAY. PWS
WILL REMAIN BELOW AN INCH AND A HALF GENERALLY EAST OF INTERSTATE
55. BY FRIDAY A SIGNIFICANT UPPER TROUGH AND ASSOCIATED COLD FRONT
WILL APPROACH THE AREA RESULTING IN A LITTLE HIGHER POPS OVER OUR
SOUTHEAST ARKANSAS COUNTIES AND NORTHEAST ALABAMA PARISHES. GFS
CONTINUES TO SLOW THE APPROACH OF THIS COLD FRONT AS THE UPPER LEVEL
SUPPORT QUICKLY LIFTS OUT TO THE NORTHEAST AS THE FRONT MOVES INTO
THE ARKLATEX REGION FRIDAY. WL GO CHANCE POPS FRIDAY NIGHT INTO
SATURDAY AS THE FRONT MOVES SLOWLY INTO THE DELTA REGION. THE FRONT
WILL LINGER OVER OUR AREA INTO SUNDAY. A STRONG SHORTWAVE WILL ROUND
THE BASE OF THE UPPER TROUGH LATE SUNDAY AND FINALLY KICK THE FRONT
EAST OF THE AREA MONDAY. ALTHOUGH INSTABILITY MAY BE
LIMITED...ENOUGH MOISTURE WILL BE IN PLACE AND THE NOSE OF 70KT
UPPER JET WILL MOVE ACROSS THE AREA TO SUPPORT ORGANIZED
THUNDERSTORMS SUNDAY EVENING. WL CONTINUE MENTION OF STRONG
THUNDERSTORMS IN THE HWO. A COOLER AND MUCH DRIER AIRMASS WILL MOVE
INTO THE REGION TUESDAY.
JAN BB 067/089 069/087 067 22210
BEEEB 088/070 085/068 086/063 085/060 086 22334435311
MEI BB 067/089 067/088 066 22110
BEEEB 088/070 085/067 086/063 085/061 086 11334435311
.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
22Hazardous weather outlook, Sep 9, 2:05 PM CDT, 5 hours 57 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 101905- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 205 PM CDT TUE SEP 09 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... ISOLATED STRONG THUNDERSTORMS ARE EXPECTED WEDNESDAY ACROSS PORTIONS OF NORTHEASTERN LOUISIANA AND CENTRAL MISSISSIPPI. EXPECT BRIEF PERIODS OF HEAVY RAIN...OCCASIONAL LIGHTENING AND WIND GUSTS TO 35 MPH WITH THE PASSAGE OF SOME OF THE STRONGER STORMS. NO SEVERE THUNDERSTORM ACTIVITY IS EXPECTED AT THIS TIME. A VERY WEAK...SLOW MOVING DISTURBANCE WILL SERVE AS A FOCUS FOR ISOLATED SHOWER AND THUNDERSTORM DEVELOPMENT ON WEDNESDAY. A MOIST SOUTHERLY FLOW IN THE LOWER LEVELS WILL PUMP MOISTURE NORTHWARD FROM THE GULF. DUE TO A WEAK FLOW PATTERN...THE MOISTURE PLUME IS ONLY EXPECTED TO MAKE IT AS FAR NORTH AS INTERSTATE 20. THEREFORE...EXPECT THE AFTERNOON CONVECTION TO BE LIMITED MAINLY TO AREAS SOUTH OF INTERSTATE 20. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... ...DAYS TWO AND THREE...WEDNESDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...FRIDAY NIGHT THROUGH TUESDAY... STRONG THUNDERSTORMS ARE POSSIBLE FRIDAY EVENING AND AGAIN ON SATURDAY OVER EXTREME SOUTHEAST ARKANSAS...EAST LOUISIANA...AND MUCH OF MISSISSIPPI. CURRENTLY...ORGANIZED SEVERE THUNDERSTORM ACTIVITY IS EXPECTED TO REMAIN WEST AND NORTH OF THE AREA. A STRONG...WELL DEVELOPED FRONTAL SYSTEM WILL APPROACH THE REGION FOR THE WEEKEND. FRONTAL PASSAGE IS CURRENTLY EXPECTED TO OCCUR ON SATURDAY. THE MOST CONDUCIVE ATMOSPHERIC DYNAMICS FOR ORGANIZED SEVERE CONVECTION APPEAR TO BE LOCATED TO THE WEST ON FRIDAY EVENING AND TO THE NORTH ON SATURDAY AS THE FRONT PASSES. FOR THIS REASON...CURRENTLY EXPECT THE FORECAST AREA TO ESCAPE THE ORGANIZED SEVERE CONVECTION. WILL CONTINUE TO MONITOR THE POSITIONING OF THE DEVELOPING ATMOSPHERIC DYNAMICS OVER THE NEXT FEW DAYS TO BETTER ACCESS THE FAVORED LOCATIONS OF THE SEVERE WEATHER DEVELOPMENT THIS WEEKEND. BUT...AGAIN...AT THIS TIME...ORGANIZED SEVERE WEATHER IS EXPECTED TO REMAIN WEST AND NORTH OF THE FORECAST AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL NOT BE NEEDED THROUGH 600 AM WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Sep 9, 6:15 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
615 PM CDT TUE SEP 09 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM LOUIN MS 0.75 INCH HAIL
09/09/03 JASPER PUBLIC REPORT.Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.